Wyoming, 2006

Flash Flood in Wyoming, July 1, 2006

July 1, 2006 · NWS CYS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 12:23 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 1, 12:23 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
123 PM MDT SAT JUL 1 2006

.SHORT TERM...THROUGH MONDAY...GEARING UP FOR AN AFTERNOON AND
EVENING OF MARGINAL SEVERE WEATHER ACROSS PARTS OF THE FORECAST
AREA. SOME JUICY AIR IN PLACE EAST OF THE LARAMIE RANGE WITH DEW
POINTS IN THE 50S. UPSLOPE AT THE SURFACE WITH WEST WINDS ALOFT
ARE CREATING A SHEARING ENVIRONMENT CAPABLE OF NURTURING A FEW
SUPERCELLS. COULD WELL BE SEEING A REPLAY OF THIS SCENARIO FOR
BOTH SUNDAY AND MONDAY WITH THE PATTERN CHANGING LITTLE. TEMPS FOR
THE MOST PART WILL BE AROUND NORMAL FOR THE PERIOD.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...FEW CHANGES MADE TO
INHERITED FORECAST. UNRELENTING PATTERN WITH THE UPPER RIDGE TO
OUR WEST CONTINUES. GFS AND ECMWF GIVING SOME INDICATION THAT THE
RIDGE WILL SLIDE INTO THE GREAT PLAINS LATE IN THE WEEK...BUT
IMPACT ON THE WEATHER HERE WILL BE MINIMAL. NEAR TO SLIGHTLY ABOVE
NORMAL TEMPS AND LOW POPS CONTINUE THROUGH THE PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....POMEROY
Hazardous weather outlook, Jul 1, 9:45 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT SAT JUL 1 2006

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-021130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER
SOUTHEAST WYOMING AND SPREAD INTO THE NEBRASKA PANHANDLE BY EARLY
EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY
RAIN AND GUSTY WINDS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY
THROUGH NEXT WEEK.  A FEW STORMS ON SUNDAY AND MONDAY COULD ALSO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON.

WYZ061>063-065-021130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1045 AM MDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ALBANY AND
CARBON COUNTIES THIS AFTERNOON AND EVENING.  A FEW STORMS COULD
PRODUCE GUSTY WINDS TO 50 MPH...WITH ONE OR TWO STORMS IN THE
LARAMIE VALLEY PERHAPS BECOMING STRONG ENOUGH TO PRODUCE SMALL HAIL
UP TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY
THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT..

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 1, 12:52 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             12 W CHEYENNE           41.15N 105.02W
07/01/2006  E0.25 INCH       LARAMIE            WY   PUBLIC

&&
Local storm report, Jul 1, 1:06 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             15 NW WHEATLAND         42.20N 105.17W
07/01/2006  E0.50 INCH       PLATTE             WY   TRAINED SPOTTER

&&
Local storm report, Jul 1, 1:19 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             18 WNW CHEYENNE         41.24N 105.11W
07/01/2006  E0.88 INCH       LARAMIE            WY   PUBLIC

&&
Local storm report, Jul 1, 1:44 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     FLASH FLOOD      5 NW CRYSTAL LAKE RESER 41.21N 105.27W
07/01/2006                   LARAMIE            WY   LAW ENFORCEMENT

            WATER RUNNING ONE FOOT DEEP OVER HAPPY JACK ROAD.

&&

The radar

The Cheyenne radar (KCYS), 20 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Laramie

When
July 1, 1:44 PM MST to 3:00 PM MST
Where
Laramie County, 21 mi WNW of Cheyenne
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

A thunderstorm produced very heavy rain over far western Laramie county. Floodwaters producedsevere wash-away damage to county roads 110 and 110-A near Happy Jack Road with water reported to have flowed almost a foot deep over Happy Jack Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521317.